Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 14, 2014, 4:04 PM MDT for Fremont County, Jefferson County, Idaho. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 14, 2014, 4:24 PM MDT
- In force
- 20 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 98 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -707 J/kg
- Mixed-layer LCL
- 3098 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WUUS55 KPIH 142204
SVRPIH
IDC043-051-142245-
/O.NEW.KPIH.SV.W.0013.140714T2204Z-140714T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST IDAHO...
* UNTIL 445 PM MDT
* AT 357 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES WEST OF CAMAS...
OR 10 MILES NORTH OF INL...AND MOVING EAST AT 35 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CAMAS...
MONTEVIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4379 11211 4396 11270 4406 11263 4406 11247
4402 11204
TIME...MOT...LOC 2203Z 282DEG 29KT 4399 11260
$$
HEDGES1 follow-up statement
815
WWUS55 KPIH 142224
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT MON JUL 14 2014
IDC043-051-142234-
/O.CAN.KPIH.SV.W.0013.000000T0000Z-140714T2245Z/
JEFFERSON ID-FREMONT ID-
424 PM MDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN FREMONT
AND NORTHERN JEFFERSON COUNTIES IS CANCELLED...
AT 424 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THEREFORE
THE WARNING IS CANCELLED.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CAMAS...
HAMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEASTERN IDAHO.
&&
LAT...LON 4379 11211 4396 11270 4406 11263 4406 11247
4402 11204
TIME...MOT...LOC 2224Z 282DEG 29KT 4395 11237
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:28 PM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 14, 1:28 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT MON JUL 14 2014 .DISCUSSION...AN UPPER LOW PASSING THRU THE PAC NW THIS AFTN IS PROVIDING THE INSTABILITY FOR SHOWERS AND TSTMS THIS AFTN AND EVE. THE BEST CHANCES WILL BE OVER THE UPPER SNAKE HIGHLANDS. SOME OF THESE TSTMS WILL PRODUCE HAIL AND STRONG GUSTY WINDS. THE MONSOON MOISTURE PUSHES TO THE EAST BY TUE MORN...BUT THE UPPER LOW WILL STILL PROVIDE ENOUGH INSTABILITY TO SET OFF A FEW TSTMS NEAR THE DIVIDE TUE AFTN AND EVE. MINOR UPPER RIDGING WILL KEEP THE AREA DRY ON WED...BUT A MINOR TROF IN THE NW FLOW ON THU WILL PROVIDE THE NECESSARY FORCING FOR A FEW AFTN/EVE TSTMS OVER THE UPPER SNAKE HIGHLANDS AND UPPER SNAKE RIVER PLAIN. BY SATURDAY...A PATCH OF MONSOON MOISTURE MAKES ITS WAY UP TO THE UT/ID BORDER. THIS IS EXPECTED TO FUEL ISOLD TSTMS SAT AFTN AND EVE OVER THE SOUTHERN HIGHLANDS. FOR SUN THRU MON...ONLY EXPECTING ISOLD AFTN/EVE TSTMS OVER THE SE CORNER OF ID. HEDGES && .AVIATION... .AVIATION...HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING AS UPPER LEVEL WAVE WORKS THROUGH THE REGION. GUSTY OUTFLOW WINDS WILL BE MAIN THREAT FROM THE STORMS AT THE SITES. VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY. GK && .FIRE WEATHER...AN UPPER LEVEL SYSTEM IS MOVING THROUGH EASTERN IDAHO TODAY AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE DISTRICT. RED FLAG WARNINGS ARE IN EFFECT FOR ZONES 410...422 AND 427 UNDER SCATTERED COVERAGE AND CRITICAL FUELS. WINDS GUSTS OVER 50 MPH ARE POSSIBLE FROM THUNDERSTORM OUTFLOW AND WILL BE THE MAIN THREAT FROM THE STORMS ALONG WITH EXTENSIVE CLOUD TO GROUND LIGHTNING. EXPECT LESS COVERAGE OF THUNDERSTORMS TUESDAY AFTERNOON WITH MOST IN ZONES 410...411 AND 413. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ410. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ427. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422. &&
In the hours before
Local storm report, Jul 14, 3:05 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
305 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 9 WSW ALBION 42.37N 113.75W
07/14/2014 E0.25 INCH CASSIA ID TRAINED SPOTTER
PEA SIZE HAIL
0304 PM HAIL 4 E INKOM 42.79N 112.18W
07/14/2014 E0.25 INCH BANNOCK ID TRAINED SPOTTER
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 3:25 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT MON JUL 14 2014 IDZ022-142200- ONEIDA ID-POWER ID-CASSIA ID- 325 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO WESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 400 PM MDT AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS. ONE 15 MILES NORTHWEST OF BLACK PINE..MOVING EAST AT 20 MPH. THE OTHER STORM IS APPROACHING SWEETZER SUMMIT. THESE STRONG STORMS ARE ABOUT TO PASS OVER I-84 JUST NORTH OF SWEETZER SUMMIT AS WELL AS OVER SWEETZER SUMMIT. HEAVY RAIN WILL REDUCE VISIBILITIES AND GUSTY WINDS WILL MAKE DRIVING HAZARDOUS. PLEASE USE CAUTION. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN CASSIA COUNTY... RURAL WESTERN ONEIDA COUNTY... RURAL SOUTHERN POWER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4250 11270 4205 11266 4216 11346 4230 11350 TIME...MOT...LOC 2121Z 275DEG 17KT 4219 11315 TW!
Special weather statement, Jul 14, 3:35 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
335 PM MDT MON JUL 14 2014
IDZ023-142215-
BONNEVILLE ID-
335 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
UNTIL 415 PM MDT
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PALISADES..MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PALISADES...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4323 11105 4328 11139 4346 11137 4347 11103
4329 11103 4323 11104
TIME...MOT...LOC 2135Z 276DEG 19KT 4336 11125
GKLocal storm report, Jul 14, 3:43 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
343 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL GRACE 42.58N 111.73W
07/14/2014 E0.25 INCH CARIBOU ID PUBLIC
PEA SIZE HAIL
&&
DPHELPSSpecial weather statement, Jul 14, 3:45 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT MON JUL 14 2014 IDZ023-025-142230- BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-FRANKLIN ID- 345 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HATCH..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... HENRY AND CONDA... WAYAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4301 11105 4217 11153 4282 11230 4303 11198 TIME...MOT...LOC 2144Z 276DEG 19KT 4289 11169 GK --_@_WWA_SIGWXADV.WWAPROD--!
Local storm report, Jul 14, 4:02 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 SSE GRACE 42.50N 111.68W
07/14/2014 E0.50 INCH CARIBOU ID TRAINED SPOTTER
MARBLE SIZE HAIL
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:37 AM MDT | Red Flag Warning | PIH | Bingham, Blaine, Boise, Bonneville, Butte, Cassia and 8 more | 18 hr |
| Jul 14, 1:54 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Custer | 51 min |
| Jul 14, 2:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 14, 2:36 PM MDT | Special Weather Statement | PIH | Bonneville | 39 min |
| Jul 14, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 51 min |
| Jul 14, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jul 14, 3:08 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 37 min |
| Jul 14, 3:25 PM MDT | Special Weather Statement | PIH | Cassia | 35 min |
| Jul 14, 3:29 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Jefferson | 46 min |
| Jul 14, 3:35 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 14, 3:37 PM MDT | Areal Flood Advisory | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Jul 14, 4:07 PM MDT | Special Weather Statement | PIH | Bear Lake | 53 min |
| Jul 14, 4:15 PM MDT | Special Weather Statement | PIH | Minidoka | 45 min |
| Jul 14, 4:21 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 39 min |
| Jul 14, 4:22 PM MDT | Special Weather Statement | PIH | Oneida | 38 min |
| Jul 14, 4:31 PM MDT | Special Weather Statement | PIH | Butte | 44 min |
| Jul 14, 4:44 PM MDT | Flash Flood Warning | PIH | Butte, Clark, Custer | 3 hr |
| Jul 14, 4:57 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 14, 4:58 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 32 min |
| Jul 14, 5:16 PM MDT | Special Weather Statement | PIH | Clark | 44 min |
| Jul 14, 5:21 PM MDT | Special Weather Statement | PIH | Caribou | 39 min |
| Jul 14, 5:22 PM MDT | Special Weather Statement | PIH | Bannock, Power | 38 min |
| Jul 14, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 46 min |
| Jul 14, 5:34 PM MDT | Special Weather Statement | PIH | Madison | 41 min |
| Jul 14, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.